Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

February 8, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Feb 8, 2021, 5:01 PM EST for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2021, 5:01 PM EST (22:01 UTC)
Expired
Feb 8, 2021, 5:45 PM EST
In force
44 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS82 KMFL 082201
SPSMFL

Special Weather Statement
National Weather Service Miami FL
501 PM EST Mon Feb 8 2021
 
FLZ067-068-082245-
Inland Palm Beach County FL-Metro Palm Beach County FL-
501 PM EST Mon Feb 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
545 PM EST...

* At 501 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 11
  miles west of Wellington. This storm was nearly stationary.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, The
  Acreage, Loxahatchee Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2656 8053 2678 8049 2677 8020 2652 8022
TIME...MOT...LOC 2201Z 287DEG 1KT 2665 8044 

$$

HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 2:52 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 8, 2:52 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
252 PM EST Mon Feb 8 2021

.SHORT TERM (Tonight and Tuesday)...
Models and sfc analyses still show a cold front over SoFlo, but with
its parent low now well separated from the area, the boundary is
quickly decaying with mainly a cluster of showers with occasional
thunder being observed on radar. As the front dissipates, weak high
pressure seems to attempt to return to the region, but model
solutions show a rather weak mid level ridge over the west Atlantic
expanding into the state by Tuesday.

A drying trend is expected to begin tonight, but there is still
potential for some fog to develop overnight, locally dense at times
as dew points remain high enough, along with better radiational
cooling. Temperatures will likely remain in the low 70s in most
areas. Even inland and west coast areas are expected to cool down
into the mid 60s tonight and through Tuesday morning, with the moist
airmass reinforced by the southeasterly flow.

Models are in fair agreement about gradually breaking down the
aforementioned frontal boundary on Tuesday, which will result in
decreasing cloud cover over SoFlo. Thus, afternoon temperatures will
again be in the low to mid 80s near the coast, and mid to upper 80s
elsewhere. As the boundary breaks down, pressure gradients will
further relax and keep winds on the lighter side, which in turn will
contribute in having heat index values climbing back into the 90s at
times.

.LONG TERM (Tuesday Night through Monday)...
A mostly dry and warm period expected to develop this week as an
upper level high spreads into the region from the Caribbean. At
the surface, easterly/southeasterly flow is expected to take
shape, which spells out an above average temperatures pattern,
especially across the interior and Gulf coast. Within the low
level flow, a few rogue low topped showers may be possible,
especially later on in the week...though confidence in timing and
location are too low to highlight within the forecast at this
time.

The focus will shift to the north and west later this week and
into the weekend as a rather strong cold front will be moving
southward toward the lower Mississippi River Valley. Globals are
finally starting to agree that the front will slow/stall well to
our north by Saturday. Although the front is relatively close,
only scattered convection within the warm sector is expected as
the front meanders through most of the weekend.

Late into early next week the front finally begins to move again
and slides much closer to our region going into the next workweek.
Again, models have come into better agreement with the position
of the front, however, there are still noticeable differences such
as where and when the front will stall again. Currently, GFS is
more progressive with the front stalling over the Gulf Stream to
the FL Straits. The ECM, however, stalls the front over South
Florida leading to higher rain chances. So although the forecast
for the weekend is becoming a bit clearer, there are still many
questions and few answers as this juncture going into the next
workweek. No major changes were made to the previous forecast in
terms of rain/thunder.

&&

.AVIATION(18Z TAFS)...
Low cigs and fog restrictions have finally lifted from all
terminals, although some showers linger in the vicinity of
POF, MIA and TMB. Additional showers may stream through the area
until this evening, with low chances of having an isolated
thunderstorm in the vicinity of the terminals. Winds remain
moderate until 09/00Z, then become light to calm overnight as
pressure gradients relax across the area with a lingering front
gradually decaying over the area.

&&

.MARINE...
A frontal boundary lingering across South Florida will continue to
decay through Tuesday, keeping passing showers and low chances of a
few storms over the coastal waters until tonight. Brief periods of
gusty winds and rough seas will accompany any thunderstorm that may
form. The next frontal boundary will approach the region late in the
week into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  83  70  82 /   0   0   0   0
West Kendall     67  84  67  83 /   0   0   0   0
Opa-Locka        67  82  67  82 /   0   0   0   0
Homestead        67  82  68  82 /   0   0   0   0
Fort Lauderdale  70  82  70  82 /   0   0   0   0
N Ft Lauderdale  69  81  69  80 /  10   0   0   0
Pembroke Pines   68  84  68  83 /   0   0   0   0
West Palm Beach  67  81  67  80 /  10   0   0   0
Boca Raton       69  82  68  82 /  10   0   0   0
Naples           65  81  64  81 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...AR
Tuesday Night through Monday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 8, 4:08 PM EST, 53 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
408 PM EST Mon Feb 8 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
408 PM EST Mon Feb 8 2021

...Isolated to Scattered Thunderstorms Through Early Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms will
remain possible through the early evening hours. Locally higher wind
gusts, localized flooding from heavy rainfall, and brief funnel
clouds may accompany the strongest showers and storms.

Waterspouts: Waterspouts are possible across Lake Okeechobee and the
Atlantic waters off Palm Beach and Broward Counties.

Wind: Locally strong wind gusts will be possible in association with
shower and thunderstorm development through the early evening hours.

Flooding: Localized flooding may occur near poorly drained regions
that experience repeated shower and thunderstorm activity,
particularly over eastern Palm Beach County.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The risk of overnight and early morning dense fog development will
continue through at least Wednesday.

Warm temperatures could allow heat index values to rise into at least the
90s as the week progresses.

Shower and thunderstorm chances return to the forecast later this
week into the weekend as the next front approaches.

Atlantic beaches may experience an elevated rip current risk mid to late
week with the return of onshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Feb 8, 5:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EST Mon Feb 8 2021

FLZ067-068-082245-
Inland Palm Beach County FL-Metro Palm Beach County FL-
501 PM EST Mon Feb 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
545 PM EST...

* At 501 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 11
  miles west of Wellington. This storm was nearly stationary.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, The
  Acreage, Loxahatchee Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2656 8053 2678 8049 2677 8020 2652 8022
TIME...MOT...LOC 2201Z 287DEG 1KT 2665 8044

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:01 AM ESTMarine Dense Fog AdvisoryMFL8 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.